Ask a doctor

What Are the Symptoms of Hematoma Caused by Juvederm Injection?

How do you know if a hematoma has occured vs. just excessive swelling? And if it is a hematoma, how long will it take to go away?

I just had my lips injected with Juvederm and the swelling is excessive on one side of my lip only. My inner lip has two areas where it looks bruised or where a blood clot has formed. It's the only real lumpy place. Is this normal? I'm freaking out a little...thanks!

Doctor Answers (3)

Symptoms of Hematoma in Lip After Juvederm Injection

+2

Hi Airwin,

Your symptoms sound like a hematoma from the Juvederm injections.

Contact your injecting physician for advice and follow up. It will be okay so save the freaking out for the husband who finds out where your "pocket money" is going.

I hope that your swelling and bruisning resolves quickly. Good luck and be well.

Dr. P


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Bruising after lip injection

+1

Give it a few day sfor the bruising to resolve. It is quite common to get some bruising after fillers are placed in the lip.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Hematoma with Juvederm injection

+1

The asymmetric swelling with bruising does sound like a hematoma. Though it is not normal, this complication is more common in highly vascular areas such as the lips. Even without intervention, hematomas eventually resolve but can take up to a few weeks.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.